advertisement
Question
Posted by: Charmaine | 2004/12/01

Stopping Aropax

My partner has been on Aropax for about 7 months now - his GP prescribed it, without explaining all the side-effects, alternatives and how to go off it. I firmly believe he should go for counselling instead of popping pills - but he needs to get off the pills first.
My questions:
a. How do you wean yourself off Aropax?
b. Is a GP qualified to prescribe psychiatric drugs?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm sorry that ANY doctor ever prescribes ANY drug without fully describing effects, side-effects, alternatives and how to get off it --- it's just lazy and poor practice not to do this properly. Many people do not seem to experience problems on "just stopping" Aropax and this family of drugs, and the company selling it did not provide doctors with proper advice about any potential problems in this respect. To be more secure, he might want to stop gradually by, say, halving his daily dose for a week, before stopping. he does not need to stop medication before starting counselling, as the two go together really well, and his psychologiost / counsellor could help him assess his present satus, and to decide whether this is te best time to stop the meds, or to continue a bit longer.
GP's are allowed to prescribe just about any drug ; some have had good basic psychiatric training at medical school, and some have taken the care to get further training after they graduated, and to update themselves thereafter, to be familiar with the newer drugs. Some don't bother. Unfortunately, it's hard to find out which sort of GP any individual one is.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement